Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 45, NWS Bismarck, ND

June 20, 2013Emmons County, Logan County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 20, 2013, 6:17 PM CDT for Emmons County, Logan County, North Dakota. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2013, 6:17 PM CDT (23:17 UTC)
Expired
Jun 20, 2013, 7:00 PM CDT
In force
43 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Emmons County, ND, Logan County, ND

The radar

The Bismarck radar (KBIS), 63 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 6:35 PM CDTHAIL 1.75Linton, NDNICKEL AND GOLF BALL SIZED HAIL REPORTED
Jun 20, 6:45 PM CDTHAIL 1Braddock, ND
Jun 20, 6:55 PM CDTHAIL 2.75Linton, NDHAIL WAS MOSTLY QUARTER TO GOLF BALL SIZE BUT IN THE LAST HALF HOUR IT WAS BASEBALL SIZED. TREE DAMAGE AND CAR DAMAGE. RELAYED BY BROADCAST MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 3:26 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 11.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2013-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 921 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2013-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
921 J/kg
Mixed-layer CIN
-317 J/kg
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
414 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

581 
WUUS53 KBIS 202317
SVRBIS
NDC029-047-210000-
/O.NEW.KBIS.SV.W.0045.130620T2317Z-130621T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
617 PM CDT THU JUN 20 2013

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  WEST CENTRAL LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA

* UNTIL 700 PM CDT

* AT 613 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
  OF TEMVIK....OR 42 MILES SOUTHEAST OF BISMARCK...AND MOVING 
  NORTHEAST AT 10 MPH. 

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BRADDOCK KINTYRE AND LINTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4663 10011 4658 9977 4636 9992 4625 10010
      4625 10030 4647 10026
TIME...MOT...LOC 2315Z 245DEG 8KT 4643 10008

HAIL...1.00IN
WIND...60MPH

$$

SIMOSKO
2 follow-up statements
916 
WWUS53 KBIS 202337
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
637 PM CDT THU JUN 20 2013

NDC029-047-210000-
/O.CON.KBIS.SV.W.0045.000000T0000Z-130621T0000Z/
EMMONS ND-LOGAN ND-
637 PM CDT THU JUN 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
LOGAN AND NORTHEASTERN EMMONS COUNTIES UNTIL 700 PM CDT...

AT 633 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST 
OF KINTYRE...OR 44 MILES SOUTHEAST OF BISMARCK...AND WAS NEARLY 
STATIONARY.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BRADDOCK KINTYRE AND LINTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4663 10011 4658 9977 4636 9992 4625 10010
      4625 10030 4647 10026
TIME...MOT...LOC 2336Z 245DEG 8KT 4645 10002

HAIL...1.00IN
WIND...60MPH

$$

SIMOSKO
615 
WWUS53 KBIS 202344
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
644 PM CDT THU JUN 20 2013

NDC029-047-210000-
/O.CON.KBIS.SV.W.0045.000000T0000Z-130621T0000Z/
EMMONS ND-LOGAN ND-
644 PM CDT THU JUN 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
LOGAN AND NORTHEASTERN EMMONS COUNTIES UNTIL 700 PM CDT...

AT 636 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LINTON...OR 
44 MILES SOUTHEAST OF BISMARCK...AND WAS NEARLY STATIONARY. STORM 
SPOTTERS REPORTED GOLFBALL SIZE HAIL WITH THIS STORM IN LINTON. 

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
KINTYRE AND LINTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4663 10011 4658 9977 4636 9992 4625 10010
      4625 10030 4647 10026
TIME...MOT...LOC 2342Z 245DEG 8KT 4646 10000

HAIL...1.75IN
WIND...60MPH

$$

SIMOSKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:07 PM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Jun 20, 3:07 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
307 PM CDT THU JUN 20 2013

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 258 PM CDT THU JUN 20 2013

MAIN FOCUS IS SEVERAL SEVERE THREAT AND FLASH FLOOD POTENTIAL THIS
EVENING. THUNDERSTORMS HAVE BEEN REGENERATING ACROSS CENTRAL NORTH
DAKOTA. MOIST ATMOSPHERE WILL KEEP THE FLASH FLOOD THREAT GOING
JAMES RIVER VALLEY.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 258 PM CDT THU JUN 20 2013

LONG TERM...FRIDAY NIGHT THROUGH THURSDAY...

A SLOW MOVING UPPER LEVEL LOW AND TROUGH ENTRENCHED OVER
ALBERTA/SASKATCHEWAN AND INTO THE INTER-MOUNTAIN WEST WILL GRADUALLY
ROTATE THROUGH THE NORTHERN HIGH PLAINS BY LATE SUNDAY INTO EARLY
MONDAY. THE END RESULT IS FOR A CONTINUED SOUTHWEST FLOW WITH
MULTIPLE SHORTWAVES MEANDERING THROUGH WESTERN AND CENTRAL NORTH
DAKOTA PROMOTING ADDITIONAL SHOWERS AND THUNDERSTORMS. SEVERE
WEATHER POTENTIAL SATURDAY APPEARS TO BE MOST CONCENTRATED OVER
SOUTH CENTRAL NORTH DAKOTA AND INTO THE JAMES RIVER VALLEY. THE
SOUTHWEST FLOW WILL TRANSITION TO A SOMEWHAT DRIER WESTERLY FLOW
SUNDAY NIGHT INTO MONDAY BEFORE ADDITIONAL SHORTWAVES ARRIVE FOR
MONDAY NIGHT THROUGH TUESDAY NIGHT. THE GFS AND ECMWF AGREE THAT A
FOUR CORNERS RIDGE WILL BEGIN TO GROW BY MID WEEK AND EXPAND NORTH
BY THE END OF THE WEE. THAT WOULD RESULT IN NORTH DAKOTA
TRANSITIONING TO A NORTHWEST FLOW ALOFT...JUST WEST OF THE RIDGE
AXIS. THERE COULD BE SOME SHORTWAVES/RIDGE TOPPERS RIDING INTO NORTH
DAKOTAS FOR A THREAT OF THUNDERSTORMS...BUT WILL NEED TO SEE THE
PROXIMITY OF THE RIDGE TO WESTERN AND CENTRAL NORTH DAKOTA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 258 PM CDT THU JUN 20 2013

THE MAIN HAZARD TO AVIATION WILL BE THUNDERSTORMS GENERALLY EAST
OF A LINE FROM KMOT-KBIS. AT 3 PM CDT...A WARM FRONTAL BOUNDARY
EXTENDED FROM NORTHWEST NORTH DAKOTA INTO CENTRAL SOUTH DAKOTA.
THIS FRONT WILL BE THE FOCUS FOR THUNDERSTORMS THURSDAY AFTERNOON
AND EVENING.

AREAS OF MVFR CONDITIONS WILL BECOME VFR FROM KISN-KMOT-BIS-KDIK BY
22Z-00Z THURSDAY. THUNDERSTORMS WILL CONTINUE DEVELOPING ACROSS
CENTRAL NORTH DAKOTA...IMPACTING KJMS THROUGH 03Z THURSDAY
EVENING.

&&

.HYDROLOGY...
ISSUED AT 258 PM CDT THU JUN 20 2013

FLOOD WARNINGS CONTINUE AND HAVE BEEN EXTENDED THROUGH FRIDAY
ACROSS PORTIONS OF THE JAMES RIVER VALLEY. A FLASH FLOOD WATCH IS
IN EFFECT THROUGH SUNDAY FOR KIDDER...WELLS...DICKEY...FOSTER...LA
MOURE...LOGAN...MCINTOSH AND STUTSMAN COUNTIES. MULTIPLE PERIODS
OF THUNDERSTORMS WILL IMPACT THE SOUTH CENTRAL...THE FIST THURSDAY
AFTERNOON AND EVENING...THEN AGAIN FRIDAY NIGHT AND SATURDAY...AND
SATURDAY NIGHT AND SUNDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR NDZ023-025-036-037-
047-048-050-051.

&&

SHORT TERM...WAA
LONG TERM...KS
AVIATION...WAA
HYDROLOGY...WAA
Hazardous weather outlook, Jun 20, 3:39 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
339 PM CDT THU JUN 20 2013

NDZ004-011-012-212045-
BOTTINEAU-WARD-MCHENRY-
339 PM CDT THU JUN 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS NORTH CENTRAL NORTH DAKOTA THIS
AFTERNOON AND EVENING. SOME SEVERE WEATHER IS POSSIBLE...WITH THE
MAIN THREATS BEING LARGE HAIL...DAMAGING WINDS...AND FLASH
FLOODING.

RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS PARTS OF NORTH CENTRAL
NORTH DAKOTA. FOR DETAILS GO TO WWW.WEATHER.GOV/BIS. CLICK ON THE
RIVERS AND LAKES TAB NEAR THE TOP OF THE MAIN PAGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SUNDAY AND
POSSIBLY INTO THE MIDDLE OF NEXT WEEK. MAIN THREATS THROUGH SATURDAY
WILL BE LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL
CAUSING FLASH FLOODING. SOUTHERN PORTIONS OF NORTH DAKOTA ARE
FAVORED FOR THE HIGHEST PROBABILITY OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

NDZ001>003-005-009-010-013-017>022-031>035-040>046-212045-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-PIERCE-MCKENZIE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-
MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
339 PM CDT THU JUN 20 2013 /239 PM MDT THU JUN 20 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER PORTIONS WEST AND
CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. SOME SEVERE
WEATHER IS POSSIBLE...WITH THE MAIN THREATS BEING LARGE
HAIL...DAMAGING WINDS...AND FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SUNDAY AND
POSSIBLY INTO THE MIDDLE OF NEXT WEEK. MAIN THREATS THROUGH SATURDAY
WILL BE LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL
CAUSING FLASH FLOODING. SOUTHERN PORTIONS OF NORTH DAKOTA ARE
FAVORED FOR THE HIGHEST PROBABILITY OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

NDZ023-025-036-037-047-048-050-051-212045-
WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
339 PM CDT THU JUN 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME
SEVERE WEATHER IS POSSIBLE...WITH THE MAIN THREATS BEING LARGE
HAIL...DAMAGING WINDS...AND FLASH FLOODING.

AREA FLOOD WARNINGS ARE IN EFFECT FOR AREAS ALONG AND NEAR THE
JAMES RIVER BASIN THROUGH FRIDAY. A FLASH FLOOD WATCH IS IN EFFECT
THROUGH SUNDAY. MULTIPLE PERIODS OF THUNDERSTORMS WILL INCREASE
THE CHANCE FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SUNDAY AND
POSSIBLY INTO THE MIDDLE OF NEXT WEEK. MAIN THREATS THROUGH SATURDAY
WILL BE LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL
CAUSING FLASH FLOODING. SOUTHERN PORTIONS OF NORTH DAKOTA ARE
FAVORED FOR THE HIGHEST PROBABILITY OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

WAA

In the hours before

Special weather statement, Jun 20, 5:22 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
522 PM CDT THU JUN 20 2013

NDZ037-202300-
STUTSMAN-
522 PM CDT THU JUN 20 2013

...SPECIAL WEATHER STATEMENT...

AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM JUST NORTH OF JAMESTOWN TO SPIRITWOOD
LAKE...MOVING NORTHEAST AT 15 MPH.

PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY
RAIN...WILL ACCOMPANY THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  NORTH JAMESTOWN...
  SPIRITWOOD LAKE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY HEAVY
RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

TARDIF-HUBER
Local storm report, Jun 20, 5:25 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
525 PM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             9 S KINTYRE             46.42N  99.95W
06/20/2013  E1.00 INCH       EMMONS             ND   TRAINED SPOTTER

            QUARTER SIZE HAIL ONGOING AT TIME OF CALL.

&&

MMATHEWS
Local storm report, Jun 20, 5:54 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
554 PM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             2 NW DRISCOLL           46.86N 100.17W
06/20/2013  E1.00 INCH       BURLEIGH           ND   TRAINED SPOTTER

&&

HAMILTON
Local storm report, Jun 20, 5:56 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
556 PM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             10 W NAPOLEON           46.51N  99.98W
06/20/2013  E0.75 INCH       EMMONS             ND   PUBLIC

&&

KING
Local storm report, Jun 20, 6:04 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
604 PM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     HAIL             5 SSW BRADDOCK          46.50N 100.13W
06/20/2013  M1.00 INCH       EMMONS             ND   TRAINED SPOTTER

&&

JVINING
Special weather statement, Jun 20, 6:17 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
617 PM CDT THU JUN 20 2013

NDZ022-023-035-036-210015-
BURLEIGH-KIDDER-SHERIDAN-WELLS-
617 PM CDT THU JUN 20 2013

...SPECIAL WEATHER STATEMENT...

STRONG THUNDERSTORM FROM WING TO TUTTLE...MOVING NORTH AT 20 MPH.

PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY
RAIN...WILL ACCOMPANY THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  WING...               ARENA...              TUTTLE...
  HURDSFIELD...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY HEAVY
RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

TARDIF-HUBER

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 10:20 PM CDTSevere Thunderstorm WarningBISDickey55 min
Jun 19, 10:42 PM CDTFlash Flood WarningBISStutsman6 hr
Jun 19, 11:18 PM CDTSevere Thunderstorm WarningBISDickey42 min
Jun 19, 11:32 PM CDTFlash Flood WarningBISDickey6 hr
Jun 19, 11:43 PM CDTSevere Thunderstorm WarningBISStutsman62 min
Jun 20, 12:48 AM CDTFlash Flood WarningBISLaMoure, Logan6 hr
Jun 20, 12:56 AM CDTSevere Thunderstorm WarningBISLaMoure64 min
Jun 20, 1:17 AM CDTFlash Flood WarningBISStutsman6 hr
Jun 20, 1:53 AM CDTSevere Thunderstorm WarningBISLaMoure, Stutsman67 min
Jun 20, 2:34 AM CDTFlash Flood WarningBISDickey, LaMoure6 hr
Jun 20, 3:01 AM CDTFlash Flood WarningBISWells6 hr
Jun 20, 4:12 AM CDTSevere Thunderstorm WarningBISMcKenzie, Williams63 min
Jun 20, 4:20 AM CDTSevere Thunderstorm WarningBISHettinger55 min
Jun 20, 4:27 AM CDTFlash Flood WarningBISStutsman6 hr
Jun 20, 4:55 AM CDTAreal Flood WarningBISDickey, LaMoure, Logan, Stutsman30 hr
Jun 20, 6:17 AM CDTAreal Flood WarningBISWells28 hr
Jun 20, 11:00 AM CDTSevere Thunderstorm WarningBISMcHenry60 min
Jun 20, 1:15 PM CDTFlash Flood WatchBISDickey, Emmons, Foster, Kidder, LaMoure, Logan and 3 more62 hr
Jun 20, 4:30 PM CDTSevere Thunderstorm WarningBISEmmons, Logan60 min
Jun 20, 5:00 PM CDTFlash Flood WarningBISEmmons6 hr
Jun 20, 5:30 PM CDTSevere Thunderstorm WarningBISBurleigh, Kidder60 min
Jun 20, 5:31 PM CDTSevere Thunderstorm WarningBISEmmons, Logan44 min
Jun 20, 6:49 PM CDTSevere Thunderstorm WarningBISEmmons41 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.